MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Stretched (1601); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil was falling back.Additionally, the doctor was not able to make first loop.The coil was stretched.There was friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The physician repositioned the coil once during the procedure.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.It was noted the patient's blood flow was normal and vessel tortuosity was severe.Ancillary devices include a echelon 45 microcatheter, chikai 010 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that catheter resistance occurred in the middle section.The coil came out of the introducer sheath smoothly.There was a kink in the catheter observed after removal.The information is confirmed by the physician.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime device was returned for analysis within a shipping box, within an opened axium prime outer carton, within an opened axium prime inner pouch within a dispenser coil.The already detached implant coil was returned further partially within the introducer sheath with the distal implant extending out the distal introducer.The unknown echelon micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found kinked between ~40.0cm and ~43.0cm from the proximal end (figure c) and kinked at ~118.1cm from the proximal end (figure d).The axium prime implant coil was found separated/broken from the detach element at the coil shell weld with the polypropylene filament also broken (figure e).The implant coil was found severely stretched within and outside the returned introducer sheath (figures f g) testing/analysis: the axium prime device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, incompatible micro catheter, damaged micro catheter or tortuous anatomy.Customer reported continuous flush was used, devices were prepared per ifu, and vessel tortuosity as severe.It is possible the severe tortuosity contributed towards the failure.The returned axium prime coil was confirmed to have ¿coil stretch¿.It is possible the damage occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance.Customer report of ¿coil loop in parent vessel¿ cannot be confirmed through device analysis and no images/videos were submitted for review.Possible causes are patient vessel tortuosity, catheter tip under stress, catheter kickback, or catheter placement.Customer report of ¿coil-shape-loop size¿ was confirmed, likely due to the damaged/stretched implant coil.As the echelon micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance/damage could not be determined.The axium prime device is compatible with all versions of echelon micro catheters.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22018432
Report Number9617601-2025-00465
Device Sequence Number9530500
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public(01)00763000313746(17)280116(10)230462851
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number230462851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2025
Supplement Date Received by Manufacturer06/26/2025
08/29/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date07/17/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale